Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 129, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 25, 2020, 4:46 PM MDT for Cherry County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2020, 4:46 PM MDT (22:46 UTC)
- Expired
- Jun 25, 2020, 5:45 PM MDT
- In force
- 59 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherry County, NE
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -375 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
783
WUUS53 KLBF 252246
SVRLBF
NEC031-252345-
/O.NEW.KLBF.SV.W.0129.200625T2246Z-200625T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
446 PM MDT Thu Jun 25 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
West central Cherry County in north central Nebraska...
* Until 545 PM MDT.
* At 446 PM MDT, a severe thunderstorm was located 16 miles southwest
of Medicine Lake, or 31 miles southeast of Gordon, moving northeast
at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
west central Cherry County, including the following locations...
Indian Hill, Intersection of Highway 61 and Shadbolt Road, Highway
61 crossing the Snake River and Round Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4241 10180 4260 10192 4278 10159 4245 10129
TIME...MOT...LOC 2246Z 246DEG 10KT 4257 10167
HAIL...1.00IN
WIND...60MPH
$$
JC2 follow-up statements
495
WWUS53 KLBF 252309
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
509 PM MDT Thu Jun 25 2020
NEC031-252345-
/O.CON.KLBF.SV.W.0129.000000T0000Z-200625T2345Z/
Cherry NE-
509 PM MDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR WEST CENTRAL CHERRY COUNTY...
At 509 PM MDT, a severe thunderstorm was located 17 miles southwest
of Medicine Lake, or 38 miles southeast of Gordon, moving south at 15
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Indian Hill, Intersection of Highway 61 and Shadbolt Road, Highway 61
crossing the Snake River and Round Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4241 10180 4260 10192 4278 10159 4245 10129
TIME...MOT...LOC 2309Z 346DEG 11KT 4249 10159
HAIL...1.50IN
WIND...60MPH
$$
JC958
WWUS53 KLBF 252332
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
Issued by National Weather Service Rapid City SD
532 PM MDT Thu Jun 25 2020
NEC031-252345-
/O.CON.KLBF.SV.W.0129.000000T0000Z-200625T2345Z/
Cherry NE-
532 PM MDT Thu Jun 25 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR WESTERN CHERRY COUNTY...
At 532 PM MDT, a severe thunderstorm was located 12 miles southwest
of Medicine Lake, or 29 miles east of Gordon, moving northeast at 10
mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Indian Hill, Intersection of Highway 61 and Shadbolt Road and Highway
61 crossing the Snake River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4254 10173 4264 10185 4278 10159 4260 10143
TIME...MOT...LOC 2332Z 203DEG 10KT 4265 10166
HAIL...1.50IN
WIND...60MPH
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:41 PM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 25, 1:41 PM MDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service North Platte NE 241 PM CDT Thu Jun 25 2020 .SHORT TERM...(This evening through Friday night) Issued at 241 PM CDT Thu Jun 25 2020 Strong to severe storms are expected mid afternoon through this evening as a disturbance aloft and surface cold front pushes across the region. Thunderstorms are expected to develop across the northwest sandhills and northeast CO by mid afternoon and slowly push south and east across the forecast area this evening. SBCAPES to 4000 J/kg with steep lapse rates above 8C/km and 0-6km bulk shear from 20 to 35KT will support strong to severe storms. The latest HREF and NAMnest, both indicate a line of storm in northeast Co expanding northward across the central Sandhills and southwest this evening as another line of storms develops from sctrl SD and the northwest Sandhills and spreads southeast across north central Nebraska this evening. The greatest threats will be large hail and damaging winds. Low level helicity values 100 to 200 m^2/s^2 north of I80, an isolated tornado cannot be ruled out. Storms will begin as discrete with a few supercells possible. within a few hours, storms will likely for into a line and become more linear, with damaging winds and large hail possible The best chance for severe storms will be between 4pm CDT and 10pm CDT. Storms will also have the potential for heavy rainfall, with localized flooding possible. Latest WPC has a marginal risk for flooding mainly near and north of the Niobrara and Elkhorn river basins. Most of the showers and thunderstorms should exit the eastern zones around midnight, as a second area develops across the panhandle and northwest Sandhills after midnight, which should gradually diminish. On Friday, most mesoscale models keep western Nebraska dry on Friday with fairly subsident conditions behind the cold front. Winds will be northerly at 10 to 15 mph, becoming northeast in the afternoon. The best upslope flow will be near the Co Front Range and eastern plains of CO. Most mesoscale models including the NAM and GFS indicate late afternoon development to our west and southwest. The best chances will be near and south of I80 Friday evening and overnight. .LONG TERM...(Saturday through Thursday) Issued at 241 PM CDT Thu Jun 25 2020 An upper trough from WY back west of the Four Corners Saturday morning will advance east and should trigger scattered thunderstorms across northeast CO and the Nebraska panhandle late afternoon. Moisture and instability will increase as southerly winds persist. The GFS, NAM and NAMnest all indicate convection late afternoon far western counties to spread east during the evening/overnight. 0-6km bulk shear 25 to 30KT and MUCAPES to 3000 J/KG mainly south of Highway 2 suggest a few strong storms may occur across central and southern areas Saturday evening. For Sunday through Tuesday, a rather deep upper trough in the Pacific NW will deepen across the Great Basin. Western Nebraska a will remain in an amplified southwest flow aloft during this time. This will result in main dry and warm conditions. Any thunderstorms that do develop should be isolated and mainly occur during the evening hours. Highs Sunday and Monday to range in the mid to upper 90s. With fairly deep surface low pressure near the Front Range, a breezy south wind expected Sunday and Monday. A more organized chance for thunderstorms arrives Tuesday night. The upper trough will lift northeast over the Rockies and High Plains with upper height falls occurring across the adjacent Central Plains This upper trough will lift north Wednesday and Thursday with upper height rises expected by Thursday across the Central U.S. Continued chances for thunderstorms Wednesday and Thursday. Temperatures remain warm Tuesday through next Thursday mainly in the 80s to around 90. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1240 PM CDT Thu Jun 25 2020 VFR conditions will be mostly expect early afternoon. A brief period of MVFR conditions will be possible at KVTN terminal as a thunderstorm moves across the area within the next hour. Thunderstorms will begin to develop by mid afternoon across the northwest Sandhills and begin to spread southeastward into portions of north central and southwest Nebraska. Strong winds, large hail and even an isolated tornado are possible with the strongest storms. Winds will begin to shift this evening from the southeast to the west northwest. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Gomez
Hazardous weather outlook, Jun 25, 2:18 PM MDT, 2 hours 28 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 318 PM CDT Thu Jun 25 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-262030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 318 PM CDT Thu Jun 25 2020 /218 PM MDT Thu Jun 25 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are expected across the Sandhills into southwest and north central Nebraska. The greatest threat for severe thunderstorms will generally be between the South Dakota border and Interstate 80. Main threats include large hail, damaging winds and locally heavy rainfall, an isolated tornado cannot be ruled out. There is also a risk for significantly large hail across portions of northern Nebraska. Generally across Cherry County into northwest Brown and western Keya Paha counties. Thunderstorms are expected to continue to move southeast through the evening hours. By late evening the main hazard will become a heavy rain threat, localized flooding is possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Chances for isolated to scattered thunderstorms continue through the weekend into next week. There is a slight risk for severe thunderstorms across far southwest Nebraska for Friday with a marginal risk mainly along and south of interstate 80. Severe weather threat for the weekend remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Thursday afternoon and Thursday night. Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 25, 3:56 PM MDT, 50 minutes before
Special Weather Statement National Weather Service North Platte NE 356 PM MDT Thu Jun 25 2020 NEZ023-035-252230- Grant NE-Arthur NE- 356 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ARTHUR AND SOUTH CENTRAL GRANT COUNTIES UNTIL 430 PM MDT... At 356 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Arthur, moving east at 25 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Sand Puddin Lake, Three Mile Lake, Velma and Jensen Lake. This includes Highway 61 between mile markers 126 and 143. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for west central Nebraska. LAT...LON 4154 10198 4176 10198 4184 10168 4163 10148 TIME...MOT...LOC 2156Z 252DEG 21KT 4169 10182 Roberg
Special weather statement, Jun 25, 3:59 PM MDT, 47 minutes before
Special Weather Statement National Weather Service North Platte NE 359 PM MDT Thu Jun 25 2020 NEZ004-252230- Sheridan NE- 359 PM MDT Thu Jun 25 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY UNTIL 430 PM MDT... At 359 PM MDT, Doppler radar was tracking a strong thunderstorm near Gordon, moving east at 15 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Gordon, Clinton, Hoover Lake and Intersection of Highway 27 and Mills Road. This includes Highway 20 between mile markers 96 and 111. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for the Panhandle of Nebraska. LAT...LON 4276 10248 4293 10241 4299 10209 4267 10209 TIME...MOT...LOC 2159Z 285DEG 12KT 4283 10228 Roberg
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:20 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 23 min |
| Jun 24, 6:37 PM MDT | Special Weather Statement | LBF | Logan | 38 min |
| Jun 24, 6:56 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 64 min |
| Jun 25, 3:56 PM MDT | Special Weather Statement | LBF | Arthur | 34 min |
| Jun 25, 3:59 PM MDT | Special Weather Statement | LBF | Sheridan | 31 min |
| Jun 25, 4:48 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Hooker | 35 min |
| Jun 25, 4:52 PM MDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| Jun 25, 4:59 PM MDT | Special Weather Statement | LBF | Arthur | 31 min |
| Jun 25, 5:28 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Grant, Sheridan | 62 min |
| Jun 25, 5:44 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 76 min |
| Jun 25, 5:48 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.